MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH IEXP DDV TI SLOTTED CONN STRT; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH IEXP DDV TI SLOTTED CONN STRT; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 175450010
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Spinal Column Injury (2081); Depression (2361); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the post op control the surgeon and the patient have seen on xrays that one of the lower offset connector has moved and was no more in the original position.The patient also wrote a complaint letter on it.This letter and the x-ray can be found enclosed.Procedure: lumbar fixation + plif.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device did not show any signs of damage.Light tool markings showed that it had seen some use.The returned image showed that the bolt and its associated parts had shifted postoperatively, moving away from the rod that it was supposed to be attached to.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the connector shifting postoperatively cannot be determined from the sample and the information provided.A potential root cause may be the associated set screw loosening from the top of the rod postoperatively, potentially allowing the connector to migrate.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device received.Investigation will be conducted.

Brand Name
IEXP DDV TI SLOTTED CONN STRT
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7442847
Report Number1526439-2018-50382
Device Sequence Number16425308
Product Code NKB
UDI-Device Identifier10705034251684
UDI-Public(01)10705034251684
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number175450010
Device Catalogue Number175450010
Device Lot NumberBDKW8SM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/01/2018
05/01/2018
05/31/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/18/2018
05/18/2018
05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR